Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 26, 2016, 4:05 PM EDT for Hendricks County, Morgan County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:05 PM EDT (20:05 UTC)
- Expired
- Apr 26, 2016, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hendricks County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:15 PM EDT | HAIL 1 | Little Point, IN | MILE MARKER 53 ON INTERSTATE 70 NEAR THE LITTLE POINT EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:03 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS53 KIND 262005
SVRIND
INC063-109-262030-
/O.NEW.KIND.SV.W.0016.160426T2005Z-160426T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA...
* UNTIL 430 PM EDT
* AT 405 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
GREENCASTLE...OR 29 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST AT
20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...MOORESVILLE...BROOKLYN...MONROVIA...STILESVILLE...BETHANY...
CENTERTON...LITTLE POINT...LAKE HART AND EMINENCE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 50 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 8666 3957 8665 3957 8666 3958 8666
3959 8665 3961 8666 3962 8664 3963 8664
3963 8668 3964 8668 3970 8634 3946 8636
3953 8668
TIME...MOT...LOC 2005Z 272DEG 17KT 3960 8664
HAIL...1.00IN
WIND...<50MPH
$$
LEE/JS1 follow-up statement
111
WWUS53 KIND 262017
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EDT TUE APR 26 2016
INC063-109-262030-
/O.CON.KIND.SV.W.0016.000000T0000Z-160426T2030Z/
HENDRICKS IN-MORGAN IN-
417 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN HENDRICKS AND NORTHWESTERN MORGAN COUNTIES...
AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MOORESVILLE...OR 26 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST AT 20
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...MOORESVILLE...BROOKLYN...MONROVIA...STILESVILLE...BETHANY...
CENTERTON...LITTLE POINT...LAKE HART AND EMINENCE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 50 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 8666 3957 8665 3957 8666 3958 8666
3959 8665 3961 8666 3962 8664 3963 8664
3963 8668 3964 8668 3970 8634 3946 8636
3953 8668
TIME...MOT...LOC 2016Z 272DEG 17KT 3960 8657
HAIL...1.00IN
WIND...<50MPH
$$
LEE/JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 3:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 354 PM EDT TUE APR 26 2016 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 354 PM EDT TUE APR 26 2016 SHOWERS AND THUNDERSTORMS WILL BE A THREAT AT TIMES THROUGH AT LEAST THURSDAY AS A FEW DISTURBANCES MOVE ALONG A FRONTAL ZONE IN THE AREA. A FEW STRONG TO MARGINALLY SEVERE STORMS CANNOT BE RULED OUT AT TIMES. AFTER A BRIEF BREAK FRIDAY THE ACTIVE PATTERN WILL CONTINUE AS SHOWER AND STORM CHANCES RETURN FOR THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 354 PM EDT TUE APR 26 2016 SCATTERED THUNDERSTORM DEVELOPMENT HAS OCCURRED OVER THE LAST COUPLE OF HOURS ALONG THE FRONTAL BOUNDARY AS IT SAGS SLOWLY SOUTHWARD THROUGH CENTRAL INDIANA. EXPECT SOME DEGREE OF CONSOLIDATION TO OCCUR WITH THIS ACTIVITY AS IT PUSHES EAST/SOUTHEAST...BUT SIGNIFICANT ORGANIZATION BEYOND MULTICELL LINES AND CLUSTERS APPEARS UNLIKELY. FAIRLY STEEP LOW AND MIDLEVEL LAPSE RATES SUGGEST AT LEAST A MARGINALLY SEVERE HAIL THREAT AND PERHAPS AN OCCASIONAL STRONG TO SEVERE GUST IN THE STRONGEST STORMS...BUT WITH A MARGINAL SHEAR ENVIRONMENT BULK OF STORMS MAY PRODUCE AMPLE AMOUNTS OF NONSEVERE HAIL. BOW ECHO NEAR ST LOUIS METRO AT THIS TIME MAY CLIP THE SOUTHWESTERN FORECAST AREA LATER TONIGHT. THIS WILL POSE AT LEAST SOME THREAT OF DAMAGING WIND...HOW MUCH MAY BE DETERMINED BY WHETHER THE AIR IS SUFFICIENTLY WORKED OVER BY ACTIVITY OVER THE AREA LATE THIS AFTERNOON. ACTIVITY WILL LIKELY TAPER OFF ACROSS THE AREA FOR A TIME LATE THIS EVENING AND OVERNIGHT...WITH SOME INCREASE IN CHANCES ACROSS THE SOUTHWEST LATE AS THE WARM FRONT BEGINS TO LIFT BACK NORTHWARD. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 354 PM EDT TUE APR 26 2016 AS STRONGER SURFACE AND UPPER LEVEL SYSTEM PUSHES TOWARD THE AREA LATE TOMORROW AND TOMORROW NIGHT...HIGHEST THUNDERSTORM CHANCES WILL BE MERITED DURING THAT TIME. WITH SIMILAR ENVIRONMENT IN PLACE...WITH THE EXCEPTION OF A BIT LESS DIURNAL HEATING PRIOR TO THE MOST WIDESPREAD STORMS...AGAIN AT LEAST AN ISOLATED SEVERE THREAT WILL BE MERITED AND DAY 2 OUTLOOK HANDLES THIS WELL. SOME SHOWER AND AT LEAST AN ISOLATED THUNDER THREAT WILL BE MERITED THURSDAY AS THE SURFACE AND UPPER LEVEL WAVE ARE SLOW TO PASS THE REGION. CONSENSUS TEMPERATURES APPEAR QUITE REASONABLE THROUGHOUT BASED ON LOW LEVEL THERMAL PROGS AND ONLY MINOR TWEAKS WERE NECESSARY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 255 PM EDT TUE APR 26 2016 MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL GO WITH A BLEND FOR MOST ITEMS. ALL MODELS SPREAD RAIN INTO SOUTHWEST INDIANA LATE FRIDAY NIGHT AND THEN THE REST OF THE WEEKEND LOOKS QUIET WET AS LOW PRESSURE OVER EASTERN KANSAS AND OKLAHOMA FRIDAY EVENING MOVEES EAST ACROSS SOUTHERN INDIANA AND THE OHIO VALLEY BY SUNDAY. DOWNPLAYED THUNDER CHANCES SATURDAY AS SOUNDINGS ARE FAIRLY STABLE THEN...EXCEPT FOR THE SOUTHWEST. OTHERWISE...THE REST OF THE WEEKEND WILL SEE SHOWERS AND A CHANCE OF THUNDERSTORMS. THE 12Z EURO IS A LITTLE SLOWER IN MOVING THE LOW PRESSURE SYSTEM TO THE EAST AND WILL KEEP LIKELY POPS OVER EASTERN SECTIONS SUNDAY EVENING. MONDAY AND TUESDAY WILL SEE LOW CHANCES OF SHOWERS AS ONE LOW PRESSURE MOVES ON TO THE EAST. I HAVE LOW CONFIDENCE THERE WILL BE MUCH OF ANYTHING TUESDAY AS THE NEW EURO AND GFS ARE DRY. HOWEVER WILL COMPROMISE SOME WITH SUPERBLEND AND KEEP LOW RAIN CHANCES MOST AREAS. CONCERNING TEMPERATURESS STAYED CLOSE TO SUPER BLEND NUMBERS WITH HIGHS IN THE 60S...EXCEPT LOWER 70S SOUTH AROUND SUNDAY. LOWS WILL BE IN THE 50S SATURDAY AND SUNDAY NIGHT AND 40S NORTH TO LOWER 50S SOUTH OTHER PERIODS. && .AVIATION /DISCUSSION FOR THE 261800Z TAF ISSUANCE/... ISSUED AT 105 PM EDT TUE APR 26 2016 FLIGHT CONDITIONS WILL GRADUALLY BECOME MVFR WITH SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON AND MVFR CEILINGS WITH STRATUS OVERNIGHT. A COLD FRONT OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA WILL MOVE SOUTHWARD AS A THUNDERTORMS COMPLEX OVER MISSOURI MOVES OUR WAY. THIS COMPLEX WILL REACH CENTRAL AND SOUTHERN SECTIONS OF CENTRAL INDIANA LATE THIS AFTERNOON AND CONTINUE TO ABOUT 01Z-02Z THIS EVENING. WILL MENTION TEMPO TSRA KIND AND KHUF SOUTHWARD. AFTER THAT COULD SEE A PERIOD OF VFR...BUT AREAS OF STRATUS WILL MOVE IN OVERNIGHT WITH GENERALLY MVFR CEILINGS LATE TONIGHT ON. SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD BACK INTO WESTERN AND SOUTHERN SECTIONS BY LATE MORNING AND ELSEWHERE AFTER 18Z AS A LOW PRESSURE SYSTEM OVER THE PLAINS MOVES SLOWLY EASTWARD. WINDS WILL REMAIN LIGHT OVER SOUTHERN SECTIONS AND BECOME NORTHEAST 5 TO 10 KNOTS ELSEWHERE TONIGHT AND EAST ON WEDNESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM...JH AVIATION...JH
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT TUE APR 26 2016 INZ021-028>031-035>049-051>057-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 353 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN. TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING PRIMARILY THIS AFTERNOON AND EVENING. AS THE COLD FRONT MOVES INTO FAR SOUTHERN INDIANA TONIGHT...MOST OF THE RAIN AND STORMS WILL SHIFT SOUTH WITH DRIER AND COOLER AIR OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-271000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 353 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...GUSTY WINDS...HAIL. TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY...EVENTUALLY SETTLING OVER FAR SOUTHERN INDIANA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY THIS AFTERNOON AND EVENING...BECOMING MORE SCATTERED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS IN CASE THE THREAT FOR SEVERE STORMS INCREASES TODAY OR WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Apr 26, 3:14 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 PM EDT TUE APR 26 2016 INZ030-036-037-262000- CLINTON IN-MONTGOMERY IN-BOONE IN- 314 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE...EAST CENTRAL MONTGOMERY AND SOUTH CENTRAL CLINTON COUNTIES UNTIL 400 PM EDT... AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CRAWFORDSVILLE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDSVILLE...LEBANON...THORNTOWN...DARLINGTON...ADVANCE AND ULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3998 8688 4007 8690 4025 8646 3996 8639 TIME...MOT...LOC 1913Z 258DEG 13KT 4004 8685 LEE/JS
Special weather statement, Apr 26, 3:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT TUE APR 26 2016 INZ044-045-052-262000- CLAY IN-PARKE IN-PUTNAM IN- 315 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM...SOUTHEASTERN PARKE AND NORTH CENTRAL CLAY COUNTIES UNTIL 400 PM EDT... AT 315 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BRAZIL...OR 18 MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENCASTLE...CLOVERDALE...FILLMORE...CARBON...REELSVILLE AND LENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3958 8718 3971 8717 3976 8673 3949 8675 TIME...MOT...LOC 1915Z 272DEG 14KT 3964 8711 LEE/JS
Special weather statement, Apr 26, 3:17 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT TUE APR 26 2016
INZ056-057-064-065-262000-
RUSH IN-BARTHOLOMEW IN-SHELBY IN-DECATUR IN-
317 PM EDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTHOLOMEW...
SOUTHEASTERN RUSH...DECATUR AND SOUTHEASTERN SHELBY COUNTIES UNTIL
400 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF GREENSBURG...OR 13 MILES SOUTH OF SHELBYVILLE...MOVING
EAST AT 15 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...ADAMS...HOPE...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...LAKE
SANTEE...NEWPOINT...BURNEY...SANDUSKY AND CLARKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3923 8538 3928 8577 3944 8574 3949 8530
3927 8530
TIME...MOT...LOC 1917Z 272DEG 14KT 3934 8570
LEE/JSLocal storm report, Apr 26, 3:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NW NOBLESVILLE 40.11N 86.10W
04/26/2016 M0.50 INCH HAMILTON IN TRAINED SPOTTER
&&
JASSpecial weather statement, Apr 26, 3:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT TUE APR 26 2016 INZ038>040-262015- MADISON IN-HAMILTON IN-TIPTON IN- 335 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CENTRAL HAMILTON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOBLESVILLE...OR 20 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDERSON...NOBLESVILLE...ELWOOD...ALEXANDRIA...WESTFIELD...CICERO... PENDLETON...CHESTERFIELD...LAPEL...EDGEWOOD...FRANKTON...ARCADIA... SUMMITVILLE...ATLANTA...ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...RIVER FOREST AND MORSE RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3998 8558 4002 8617 4021 8619 4035 8560 TIME...MOT...LOC 1935Z 258DEG 19KT 4010 8608 LEE/JS
Local storm report, Apr 26, 3:43 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GREENCASTLE 39.64N 86.84W
04/26/2016 E0.25 INCH PUTNAM IN TRAINED SPOTTER
&&
JASThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:14 PM EDT | Special Weather Statement | IND | Boone, Montgomery | 46 min |
| Apr 26, 3:15 PM EDT | Special Weather Statement | IND | Putnam | 45 min |
| Apr 26, 3:17 PM EDT | Special Weather Statement | IND | Decatur | 43 min |
| Apr 26, 3:35 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 40 min |
| Apr 26, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 34 min |
| Apr 26, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Apr 26, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 33 min |
| Apr 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 41 min |
| Apr 26, 4:39 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 36 min |
| Apr 26, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 29 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 24 min |
| Apr 26, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 47 min |
| Apr 26, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 26 min |
| Apr 26, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 45 min |
| Apr 26, 5:26 PM EDT | Areal Flood Advisory | IND | Shelby | 2 hr |
| Apr 26, 5:37 PM EDT | Areal Flood Advisory | IND | Vermillion | 3 hr |
| Apr 26, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings, Rush, Shelby | 24 min |
| Apr 26, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 32 min |
| Apr 26, 6:16 PM EDT | Areal Flood Warning | IND | Clay, Morgan, Owen, Putnam, Vigo | 3 hr |
| Apr 26, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 32 min |
| Apr 26, 7:25 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 35 min |
| Apr 26, 7:37 PM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.